Post ablation health

Hi I'm new to this forum and have had AF paroxysmall for about 10 years. I have had many meds but 3 weeks ago had an ablation. Still on Bisoprolol till my review with EP consultant in 3 months. Has anyone had a pt leaflet explaining what you feel after and what to expect? I thought I would be fine 2 days after my procedure. However I still get breathless and chest pain and my Bm and I sulun requirement have been incredibly erratic anyone else similar? Love the forum it is full of great advice wish I had known about it years ago. Kaye58

13 Replies

oldestnewest
  • Hi Kaye . It is a common miss-conception that we will skip down the corridor after ablation and be well. This was what I felt ten years ago when I had my first and was mortified when it didn't happen. This is one of the reasons I hang about here as I swore I would do whatever I could to stop others feeling like this.

    EPs are bad at letting you know what really happens and it was an American EP at London AF about three years ago who was the only one I can recall who actually said "it takes three months for the heart to recover and you will get some episodes of AF and other arrhythmias in that time."

    I would hope that you were given a hot line number to call. either a specialist nurse or the secretary of the EP and I would think about this. I do think that you should not still be having pain in your chest although the other symptoms sound normal. Be proactive and take your problems to them rather than suffer in silence.

    Good luck

    Bob

  • I agree with you totally Bob.

    When I was waiting for my first ablation I read online about people who climbed mountains a few days later. I even asked my EP's assistant how long it would be before I could resume long walks and he said , a few days. When I didn't feel like that, although I love climbing mountains and long walks, I thought something must have gone wrong and it was just me that felt washed out for weeks after. This site is fantastic for making us all more aware of the reality.

    Best wishes for a good recovery.

    Jean

  • I'm smiling thinking of climbing mountains maybe a molehill at the moment. Glad to hear that I'm very similar to many others. Wish I had read this site first. Thank you

  • Hi Bob thank you so much I'm at a loss as the procedure went well, Tho I had an anaphylactic reaction to protamin. There was some blood around my heart, severe chest pain and shaking etc. I assumed therefore that this may take me a little longer than the couple of days. The CP is not to severe more uncomfortable. It hasn't worsened and the AF though daily is nowhere near as bad as previously which lasted hours. Though again not nearly so bad as many others I have heard about. I thought I would write a pt information leaflet to take with me to my next appt. I can put up with most things I just prefer to know what to expect so I know what's normal and not. Your doing a great job hope the AF has subsided totally now for you I'm keeping everything crossed. Thanks again to all who replied it's a great help kaye58

  • Three things I didn't prepare for: Extensive bruising (as previous posts of mine explain), the chesty breathlessness for over a week..... being on bisoprolol and warfarin for 13 weeks not 6 as I had been told when I was originally listed.

  • I suppose it just shows how different we can all be even with the same condition. Hope your doing well now thanks for the help.

  • An ablation though can be an immediate success because mine was. I had a funny feeling in my chest (sort of tightness) for a week or so, but other than that I felt great. AF 100% gone, no drugs either and back to gentle work in days. I really thought this was how it was for everyone till I read otherwise on here.

    Koll

    -------

  • Brilliant to hear Koll as so many people have ablations it's great to hear the success as well as issues. It must be amazing not to feel off and have to cancel things I can't wait. Hope you continue in good health.

  • I couldn't feel anything in my chest at all after the ablation (except that tightness for a while) and others have said the same. It's like I didn't have a heart. A bit weird but very nice. That lasted for years but now I can feel it again. Still not got AF even 10 years on, but got another arrhythmia instead now :-) , all good fun.

    I wonder whether it's the Bisoprolol causing the breathless feeling Kaye? It did me, I felt worn out it. But you'll find out when you see the EP I guess.

    Koll

    -------

  • Brilliant to hear your story Koll even tho you have another arrhythmia. Your right some of the drugs give us more problems than the original condition but we need them so it's always a weighing game. I'm ever hopeful so long as I get some control back. Stay well and great to hear your positive story.

  • Kay I am currently day 5 post ablation. The EP wanted me off the verapamil straight away, but because of high blood pressure and then really low as well as high erratic AF and then low erratic he changed his mind until I see him after xmas. I must say the chest pain is not a problem nor was the ablation, EP told me it would take at least 6 weeks for things to settle down, so I sit here wondering if I did the right thing or the wrong thing by having the ablation, only time will tell. I worry because I have no back up and am not close to medical help so if I have a heart attack it may just be too late.

  • Hi soozie are you on an anticoagulant warfarin or one of the newer ones? I think because it's treated so lightly as a procedure not an operation it's more worrying. If ever your worried just seek medical help better safe than sorry. I had my ablation 3 weeks ago today and feel better every day or so. Even tho it's showers than I thought I don't worry about heart attacks as stress causes more problems and I prefer to be optimistic tho when we're feeling low or in pain that's never so easy. My heart rate was 36-45 pre ablation in September so it's now in the 70s and seems to have its own disco at bedtime. I'm guessing this is all normal just needing to settle down after being messed around with. I'm so hoping it's worked as I've missed lots of family and friend outings at the last minute. I have friends who suffer more by passing out etc so I want to be a positive role model for them. To be treated. If it isn't succesful I'm no worse off so I'm still lucky compared to some stories I have heard. I wish you all the best and hope every day you feel stronger were all so different but day 5 I felt like a weakling. Couldn't even be bothered to eat. Hope you feel better soon and it will all be fantastic if it's successful. Wishing you all the best k

  • Hi Kaye,

    Pleased that you continue to improve post-ablation. By the way that is quite a low heart rate (36-45) you had pre-ablation, is that because you are a athlete or you just have a low heart rate?

    I assume because of this low heart rate that you are on the lowest dosage of Bisoprolol (1.25mg), which I am on. If you don't mind me asking is that the only drug you have been placed on post-ablation.

    Kind Regards

    Barry

You may also like...